Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/9279

Title: Mathematical study of h-index sequences
Authors: EGGHE, Leo
Issue Date: 2009
Citation: INFORMATION PROCESSING & MANAGEMENT, 45(2). p. 288-297
Abstract: This paper studies mathematical properties of h-index sequences as developed by Liang Liming [h-index sequence and h-index matrix: constructions and applications. Scientometrics 69(1), 153-159, 2006]. For practical reasons, Liang Liming studies such sequences where the time goes backwards while it is more logical to use the time going forward (real career periods). Both type of h-index sequences are studied here and their interrelations are revealed. We show cases where these sequences are convex, linear and concave. We also show that, when one of the sequences is convex then the other one is concave, showing that the reverse-time sequence, in general, cannot be used to derive similar properties of the (difficult to obtain) forward time sequence. We show that both sequences are the same if and only if the author produces the same number of papers per year. If the author produces an increasing number of papers per year, then Liang’s h-sequences are above the “normal” ones. All these results are also valid for g- and R-sequences. The results are confirmed by the h-, g- and R-sequences (forward and reverse time) of the author.
URI: http://hdl.handle.net/1942/9279
DOI: 10.1016/j.ipm.2008.12.002
ISI #: 000264452400010
ISSN: 0306-4573
Category: A1
Type: Journal Contribution
Validation: ecoom, 2010
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version398.7 kBAdobe PDF
Peer-reviewed author version628.96 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.